Stiff from not moving at night

Since there are so many posts about sleep problems I'm adding this suggestion from my neuro when I complained recently about not moving when I sleep. He said I should increase my dose of Sinamet at night and if I wake in the middle of the night I could take one pramipexole . He said the inability to move at night is due to lack of dopamine during the night.

Sorry I don't have anything to report about how it works. I must remember to put water and a tablet by my bed tonight and give that extra tab a try. I'll let you know.

10 Replies

oldestnewest
  • I take a regular dose at bed time and one in the middle of the night on the same 4 hour schedule and do great. i wake up in the morning and my hands are a little stiff but i feel good.

  • That is encouraging, Bailey. Thanks. How long do you usually sleep at night?

  • 4 maybe 5

  • I had been waking up with stiffness for many years and also had undiagnosed PD for many years - dunno which started first. Anyway, I have a yoga routine I do for ~20 minutes very first thing upon awakening which helps a lot. I also concur with measures to makes sure you are adequately medicated at night. Time release C/L works for me.

  • If not sleep 7 to 8 hours at night i am wondering if the medisin (sinemeth) isnt working properly.

    This in addition to be tired.

    I manage to sleep 6-8 hours no and this is a must to have a good day.

    But this is after a lot of small adjustments.

    Thinking back it was a nightmare before.

    What i did?

    stopped taking dopamin agonist

    If you use NEUPRO pads , take them off when going to bed and put on new in the morning.

    (consult your doctor before doing this)

    The effekt is enormus for some off us.

    I did discover this phenom one morning.I felt like a new person and i looked at the clock , slept for 8 hours??????

    Going to the bathroom i discover that the Neupro pad had fallen off the skin.

    After this event i tried many times to keep the pad on one night and off the next night and it was heaven and hell... the effect for some off us is dramatic .

    to see what group you belong to you might arrange an accident where the pad fell off the skin when you go to bed (this might happen :))

    The effect is dramatic with very good sleep if it works for you.

    I spoke with my doctor about it and he was not happy about it but the next visit 6 mounts later they had adopted the idea and start doing the same

  • That's ok I just recognise the stiffness you have I can't turnover at night

  • Maybe you could try increasing your night meds.

  • Is your problem just lack of movement during sleep or do you experience a resulting stiffness and other discomfort in feet and lower limbs as a result ?. I have found that 5 or 10 minutes of exercising feet and legs, while still in bed in the morning, makes arising much easier and less painful. It also seems to lessen problems with lower body circulation.

  • Thanks for the suggestion goodles. Unfortunately, as soon as simply stretch my legs I get such bad leg cramps that I have to immediately put my legs on the floor and pull up my toes to get relief. Having said that, for two days now I have started increasing my night meds and taking a pramipexole in the middle of the night. That has definitely helped as I haven't experienced the leg pain I had been having from lack of movement. So maybe now I can also try your suggstion. I'll let you know.

  • Jo, I'm sure you have already tried most of the home remedies and exercises but I find that sometimes we forget to pay attention to simple things like checking for dehydration or, on the flip side, retention of fluids. Like others I have also found that taking carbi/levadopa, the extended version, at night, helps smooth out the transition from night into day.

You may also like...